Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 9, NWS Omaha, NE

March 6, 2017Harrison County, Pottawattamie County, Shelby County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Mar 6, 2017, 4:02 PM CST for Harrison County, Pottawattamie County, Shelby County, Iowa. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 4:02 PM CST (22:02 UTC)
Expired
Mar 6, 2017, 4:30 PM CST
In force
28 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, IA, Pottawattamie County, IA, Shelby County, IA

The radar

The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 4:05 PM CSTTSTM WND DMGWestphalia, IAPLAYGROUND EQUIPMENT BLOWN OVER IN BACKYARD.
Mar 6, 4:10 PM CSTHAIL 0.252 W Defiance, IAPEA SIZE HAIL COVERING THE GROUND.
Mar 6, 4:15 PM CSTHAIL 1Avoca, IAAVOCA FIRE DEPARTMENT REPORTED HAIL ONGOING UP TO 1 INCH. WINDS UNDER 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 1:54 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WUUS53 KOAX 062202
SVROAX
IAC085-155-165-062230-
/O.NEW.KOAX.SV.W.0009.170306T2202Z-170306T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
402 PM CST MON MAR 6 2017

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Pottawattamie County in southwestern Iowa...
  Eastern Harrison County in southwestern Iowa...
  Shelby County in southwestern Iowa...

* Until 430 PM CST

* At 402 PM CST, a severe thunderstorm was located 7 miles northeast
  of Persia, or 25 miles south of Denison, moving northeast at 60
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Eastern Council Bluffs, Harlan, Oakland, Avoca, Treynor, Underwood,
  Carson, Walnut, Shelby, Minden, Earling, Irwin, Persia, Defiance,
  Macedonia, Neola, Panama, Hancock, Portsmouth and McClelland.

This includes the following highways...
 Highway 59 in Iowa between mile markers 44 and 89.
 Interstate 29 between mile markers 47 and 48.
 Interstate 80 in Iowa between mile markers 4 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for southwestern
Iowa.

LAT...LON 4116 9543 4117 9574 4121 9585 4186 9557
      4186 9510 4159 9514
TIME...MOT...LOC 2202Z 230DEG 51KT 4165 9547 

HAIL...1.00IN
WIND...60MPH
 
$$

MEAD
2 follow-up statements
184 
WWUS53 KOAX 062213
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
413 PM CST MON MAR 6 2017

IAC085-155-165-062230-
/O.CON.KOAX.SV.W.0009.000000T0000Z-170306T2230Z/
Pottawattamie IA-Harrison IA-Shelby IA-
413 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR POTTAWATTAMIE...EASTERN HARRISON AND SHELBY COUNTIES...

At 412 PM CST, a severe thunderstorm was located 5 miles south of
Defiance, or 18 miles south of Denison, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Eastern Council Bluffs, Harlan, Oakland, Avoca, Treynor, Underwood,
Carson, Walnut, Shelby, Minden, Earling, Irwin, Persia, Defiance,
Macedonia, Neola, Panama, Hancock, Portsmouth and McClelland.

This includes the following highways...
 Highway 59 in Iowa between mile markers 44 and 89.
 Interstate 29 between mile markers 47 and 48.
 Interstate 80 in Iowa between mile markers 4 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 PM CST for southwestern
Iowa.

LAT...LON 4116 9543 4117 9574 4121 9585 4186 9557
      4186 9510 4159 9514
TIME...MOT...LOC 2212Z 230DEG 51KT 4175 9531 

HAIL...1.00IN
WIND...60MPH
 
$$

MEAD
885 
WWUS53 KOAX 062225
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
425 PM CST MON MAR 6 2017

IAC085-155-165-062234-
/O.EXP.KOAX.SV.W.0009.000000T0000Z-170306T2230Z/
Pottawattamie IA-Harrison IA-Shelby IA-
425 PM CST MON MAR 6 2017

...The SEVERE THUNDERSTORM Warning for POTTAWATTAMIE...EASTERN
HARRISON AND SHELBY COUNTIES WILL EXPIRE AT 430 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A tornado watch remains in effect until 1000 PM CST for southwestern
Iowa.

LAT...LON 4116 9543 4117 9574 4121 9585 4186 9557
      4186 9510 4159 9514
TIME...MOT...LOC 2224Z 230DEG 51KT 4184 9517 

$$

MEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:27 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 6, 11:27 AM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1127 AM CST Mon Mar 6 2017

.SHORT TERM...(Today through Wednesday)
Issued at 245 AM CST Mon Mar 6 2017

Plenty of issues to deal with in the short term, strong winds, Red
Flag Warning conditions, potential for thunderstorms. Did not go
with a High Wind Warning for any of our area at this time, since
confidence was not high enough, BUT there is POTENTIAL that winds
may get strong enough for that later this afternoon. Most likely
area would be northeast Nebraska, where models show pretty strong
descending motion on the 295K isentropic surface. But actually a
good portion of the forecast area might see sustained winds of
over 40 mph. High wind warnings are issued for sustained winds of
40 mph or gusts of 58 mph or more.

Large scale pattern features a mid tropospheric trough to our
west, and height falls of up to 100 meters over the past 12 hours
were observed at 00Z over parts of Utah and Nevada. The bulk of
the energy associated with that will stay to our northwest or
north. Low level moisture continued to stream northward, with a 7
degree 850 mb dewpoint at KOAX last evening and a 4 degree 850 mb
dewpoint at KMPX. Thermal ridge at 850 mb was a bit farther to the
west...from New Mexico up into western South Dakota. Surface
analysis early this morning showed low pressure over the high
plains and strong southerly flow over our area. Winds in Kansas
have been hitting advisory criteria at times. Will bump up the
start time of our wind advisory to 16z and include all counties.
Decent low level jet has formed and RAP model suggests that 1 km
winds will remain in the 40 to 55 knot range at least into mid
morning. There will be increasing instability from late morning
into early afternoon, and included a chance of thunderstorms for
the far eastern parts of Nebraska and all of southwest Iowa. The
experimental HRRR seemed to have a decent handle on possible
evolution, with storms initially developing between 19z and 21z
over far southeast Nebraska into southwest Iowa. There should be a
narrow ribbon of ML CAPE values of over 1500 J/KG and adequate
shear for storm organization. That should move east/southeast of
our area by 00Z. Have highs mainly from around 70 to the mid 70s.
Some upper 70s are possible from southeast Nebraska into western
Iowa and it may only reach the mid 60s in our far western counties
of northeast Nebraska.

Strong winds will continue into the early evening, then decrease
some overnight. Surface low by 00Z should be over northeast North
Dakota, with the cold front curving down through Minnesota,
western Iowa and then into northeast Kansas. Rain chances in our
area look low after the early evening.

Brisk westerly winds and low afternoon relative humidities will
create elevated fire danger for Tuesday even though highs should
only reach the 50s to around 60. Wednesday should still be dry and
a little warmer, with weaker westerly winds.

.LONG TERM...(Wednesday night through Sunday)
Issued at 245 AM CST Mon Mar 6 2017

Fast nearly zonal flow aloft will be in place over much of the
CONUS from Wednesday night into Friday night. General consensus is
that a weak trough will move through the region around Saturday.

Will include some low POPs for rain/snow Thursday night into
Friday, which is based mostly on the Canadian model. The 00Z GFS
and ECMWF were mainly dry in those periods, keep the precipitation
farther north. There is better model agreement from Friday night
into Saturday morning for rain and snow. Too early to give much
consideration to specific snow accumulation potential but there
may be a few inches. Liquid equivalents of 0.25 to 0.50 seem
possible.

Another disturbance could bring a mix of rain and snow by Sunday
into Sunday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1127 AM CST Mon Mar 6 2017

An intense surface low located along the SD-ND border north of
KABR as of 17z will develop northeast while an associated dryline
surges east through the mid MO Valley. With the passage of this
boundary, strong south winds will veer to southwest and then west
with gusts to 40-50 kt possible. Some relaxation of the surface
gradient is expected later tonight. Otherwise, expect VFR
conditions to prevail through the forecast period.

&&

.FIRE WEATHER...
Issued at 230 AM CST Mon Mar 6 2017

Extremely dry and windy conditions are expected Monday as southwest
then west winds develop ahead of and behind a cold front. Relative
humidities well below 20 percent are expected for much of eastern
Nebraska, with winds easily gusting over 40 mph.

Will expand the Red Flag Warning into Iowa, so all of our area
will be in a warning from 18z to 02z. RH values probably will not
be low enough in Iowa until mid or late afternoon, but it should
meet criteria.

Conditions do not look quite as bad for Tuesday, but decided after
coordinating with other offices to issue a Fire Weather Watch for
our Nebraska counties for Tuesday.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory until 8 PM CST this evening for NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

     Red Flag Warning until 8 PM CST this evening for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
     088>093.

IA...Red Flag Warning until 8 PM CST this evening for IAZ043-055-056-
     069-079-080-090-091.

     Wind Advisory until 8 PM CST this evening for IAZ043-055-056-069-
     079-080-090-091.

&&

SHORT TERM...Miller
LONG TERM...Miller
AVIATION...Mead
FIRE WEATHER...Miller
Hazardous weather outlook, Mar 6, 2:38 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
238 PM CST Mon Mar 6 2017

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>090-
092-071045-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-PAWNEE-
238 PM CST Mon Mar 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

There is also chance of isolated severe thunderstorms in eastern
Nebraska this afternoon as a line of storms has developed Decatur
to Fremont to west of Lincoln. The main hazard is large hail and
damaging winds. There is also a possibility of an isolated tornado
with these storms.

Strong winds and unseasonably warm temperatures will contribute
to very dangerous fire weather conditions this afternoon into
evening. As a result, a red flag warning is in effect until 8 PM.
A wind advisory is also in effect until 8 PM. Wind gusts as high
as 45 to 55 mph are possible this afternoon into evening.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A fire weather watch is in effect for Tuesday.

There is a chance of light snow over parts of the area from
Thursday night into Friday morning, then again from Friday night
into Saturday morning. There is also a chance for light snow
for parts of the area Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation s possible this afternoon.

IAZ043-055-056-069-079-080-090-091-071045-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-
238 PM CST Mon Mar 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND WEST CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A tornado watch is in effect until 10 PM CST for western Iowa.
Storms are developing quickly in Nebraska and will move into Iowa
with a threat of isolated tornadoes, large hail and damaging
thunderstorm winds this aftenoon into the evening.

Strong winds and unseasonably warm
temperatures will contribute to very dangerous fire weather
conditions this afternoon into evening. As a result, a red flag
warning is in effect until 8 PM. A wind advisory is also in effect
until 8 PM. Wind gusts as high as 45 to 55 mph are possible this
afternoon into evening.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There is a chance of light snow over parts of the area from
Thursday night into Friday morning, then again from Friday night
into Saturday morning. There is also a chance for light snow
for parts of the area Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this aftenoon and evening.

NEZ091-093-071045-
NEMAHA-RICHARDSON-
238 PM CST Mon Mar 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A tornado watch is in effect until 10 PM CST for southeastern
Nebraska. There is also chance of isolated severe thunderstorms
in eastern Nebraska this afternoon as a line of storms has
developed Decatur to Fremont to west of Lincoln. The main hazard
is large hail and damaging winds. There is also a possibility of
an isolated tornado with these storms.

Strong winds and unseasonably warm temperatures will contribute
to very dangerous fire weather conditions this afternoon into
evening. As a result, a red flag warning is in effect until 8 PM.
A wind advisory is also in effect until 8 PM. Wind gusts as high
as 45 to 55 mph are possible this afternoon into evening.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A fire weather watch is in effect for Tuesday.

There is a chance of light snow over parts of the area from
Thursday night into Friday morning, then again from Friday night
into Saturday morning. There is also a chance for light snow
for parts of the area Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon.

In the hours before

Local storm report, Mar 6, 3:35 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
335 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             FORT CALHOUN            41.46N 96.03W
03/06/2017  E1.50 INCH       WASHINGTON         NE   FIRE DEPT/RESCUE

&&

SFORTIN
Local storm report, Mar 6, 3:39 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     BENNINGTON              41.37N 96.16W
03/06/2017  E70 MPH          DOUGLAS            NE   TRAINED SPOTTER

            ALSO HALF INCH HAIL

&&

DERGAN
Special weather statement, Mar 6, 3:53 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
353 PM CST MON MAR 6 2017

IAZ079-090-NEZ053-066>068-089>092-062215-
Mills IA-Fremont IA-Cass NE-Sarpy NE-Otoe NE-Gage NE-Pawnee NE-
Lancaster NE-Johnson NE-Nemaha NE-
353 PM CST MON MAR 6 2017

...Significant Weather Advisory for NORTHWESTERN FREMONT...
SOUTHWESTERN MILLS...SOUTHEASTERN SARPY...SOUTHEASTERN LANCASTER...
JOHNSON...NORTHWESTERN NEMAHA...OTOE...NORTHWESTERN PAWNEE...
NORTHEASTERN GAGE AND EASTERN CASS COUNTIES UNTIL 415 PM CST...

At 352 PM CST, Doppler radar was tracking a strong thunderstorm near
Weeping Water, or 29 miles south of Omaha, moving northeast at 55
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Nebraska City, Plattsmouth, Glenwood, Syracuse, Tecumseh, Weeping
Water, Sterling, Pacific Junction, Murray, Johnson, Cook, Unadilla,
Avoca, Talmage, Union, Nehawka, Douglas, Lorton, Adams and Thurman.

This includes the following highways...
 Highway 136 in Nebraska between mile markers 191 and 221.
 Highway 2 in Nebraska between mile markers 481 and 508.
 Highway 34 in Iowa between mile markers 1 and 9.
 Highway 75 in Nebraska between mile markers 45 and 76.
 Interstate 29 between mile markers 12 and 35.

A tornado watch remains in effect until 1000 PM CST for southwestern
Iowa. A tornado watch also remains in effect until 1000 PM CST for
southeastern Nebraska.

LAT...LON 4026 9649 4042 9661 4106 9606 4105 9571
      4078 9574 4029 9606
TIME...MOT...LOC 2152Z 229DEG 55KT 4084 9612

MEAD
Special weather statement, Mar 6, 3:55 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
355 PM CST MON MAR 6 2017

NEZ088-089-092-062230-
Jefferson NE-Gage NE-Pawnee NE-
355 PM CST MON MAR 6 2017

...Significant Weather Advisory for SOUTHEASTERN JEFFERSON...WESTERN
PAWNEE AND SOUTHERN GAGE COUNTIES UNTIL 430 PM CST...

At 355 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Odell, or 16 miles northeast of Washington, moving
northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Beatrice, Wymore, Blue Springs, Odell, Filley, Virginia and Rockford
State Recreation Area.

This includes the following highways...
 Highway 136 in Nebraska between mile markers 183 and 188.
 Highway 77 in Nebraska between mile markers 1 and 19.

LAT...LON 4000 9665 4001 9694 4038 9664 4022 9642
TIME...MOT...LOC 2155Z 223DEG 67KT 4001 9687

MEAD
Local storm report, Mar 6, 3:59 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
359 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             10 SSE MISSOURI VALLEY  41.43N 95.82W
03/06/2017  E1.00 INCH       POTTAWATTAMIE      IA   PUBLIC

&&

SFORTIN
Local storm report, Mar 6, 4:01 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
401 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             FORT CALHOUN            41.46N 96.03W
03/06/2017  E1.50 INCH       WASHINGTON         NE   FIRE DEPT/RESCUE

0342 PM     HAIL             5 SSE MISSOURI VALLEY   41.49N 95.86W
03/06/2017  E1.00 INCH       POTTAWATTAMIE      IA   PUBLIC

&&

SFORTIN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:09 PM CSTSevere Thunderstorm WarningOAXHarrison, Monona36 min
Mar 6, 2:40 PM CSTSevere Thunderstorm WarningOAXMonona35 min
Mar 6, 2:50 PM CSTSpecial Weather StatementOAXHarrison25 min
Mar 6, 3:20 PM CSTSevere Thunderstorm WarningOAXHarrison, Pottawattamie25 min
Mar 6, 3:38 PM CSTSevere Thunderstorm WarningOAXHarrison, Pottawattamie, Shelby37 min
Mar 6, 3:47 PM CSTSevere Thunderstorm WarningOAXMills, Pottawattamie28 min
Mar 6, 4:09 PM CSTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Pottawattamie36 min
Mar 6, 4:32 PM CSTFire Weather WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more11 hr
Mar 6, 4:32 PM CSTRed Flag WarningOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more25 hr
Mar 6, 4:46 PM CSTSpecial Weather StatementOAXFremont, Mills29 min
Mar 6, 4:53 PM CSTSevere Thunderstorm WarningOAXFremont37 min
Mar 6, 4:56 PM CSTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page34 min
Mar 6, 5:06 PM CSTSevere Thunderstorm WarningOAXFremont, Page24 min
Mar 6, 5:19 PM CSTSevere Thunderstorm WarningOAXMontgomery26 min
Mar 6, 5:29 PM CSTSevere Thunderstorm WarningOAXFremont, Montgomery, Page31 min
Mar 6, 5:39 PM CSTSevere Thunderstorm WarningOAXMontgomery21 min
Mar 6, 5:51 PM CSTTornado WarningOAXPage24 min
Mar 6, 5:59 PM CSTTornado WarningOAXPage16 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.